Format

Send to

Choose Destination
Tenn Med. 2005 Feb;98(2):83-5, 89.

Zoledronic acid-induced severe hypocalcaemia in a prostate cancer patient with extensive osteoblastic bone metastases.

Abstract

A 74-year old white man was undergoing treatment with palliative chemotherapy for Stage IV Prostate Adenocarcinoma with multiple osteoblastic metastases. He was started on intravenous Zoledronic acid for reduction of bone pain and prevention of skeletal complication from multiple bone metastases. Four days after intravenous Zoledronic acid, the patient presented to emergency room with complaints of carpopedal spasm and bronchospasm. On admission, serum calcium and albumin was 3.5 mg/dl and 3.7 g/dl respectively. QT interval was more than 500 m sec. The patient was started on intravenous calcium gluconate. He received 174 gm of intravenous calcium for total of 12 days. His serum calcium returned to a normal range in three months with Vitamin D and calcium supplement. Before starting Zoledronic acid therapy, the patient's serum calcium level was 6.9 mg/dl.

PMID:
15779196
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center